Do PPIs cause reduced absorption of calcium and B12?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 3/18/2009 4:03 PM (GMT -7)   
According to a doctor's column in the Idaho Statesman, proton pump inhibitors [Nexium, Pevacid, Prilosec, etc]  make it difficult for people to absorb B12 from food and hard to absorb calcium. Apparently PPIs do not effect the absorption of B12 oral supplements. Read the short article here:
http://www.idahostatesman.com/life/story/696312.html
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 3/19/2009 5:57 AM (GMT -7)   
Wow ides I know I was not suppose to take them close together but that really makes you go hummm
Forum Co-moderator - Crohn's Disease:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 4:55 AM (GMT -7)
There are a total of 2,734,570 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
266 Guest(s), 4 Registered Member(s) are currently online.  Details
bigecase, maria2016, Traveler, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer